Read the post's under I Need to Quit, there is a lot of information. If I'm not mistaken DT's are the most dangerous part of going Cold Turkey along with potentially fatal seizures. So no an aclohlic cannot quit without side effects!!!
Yes it is possible but depends on the individual. Make sure you have a strong support network of friends and help if needed. Sometimes medication like valium can help with the anxiety. The jitters and sickness won't last though and is just your body flushing the toxins out of your system. My partner was an alcoholic for 23 years and quit cold turkey two years ago. He experienced, anxiety and irritablility and restlessness but is now back to normal. A good diet and excercise is important when stopping as well. See your doctor or medical health professional for further help and advice.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.